MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a discrepant negative result for the anti-hcv g2 elecsys e2g 300 assay on the cobas e 801 analytical unit for one patient sample.The negative result was inconsistent with the patient's reported history of a previous hepatitis c virus (hcv) infection.The initial test conducted on (b)(6) 2023 using the anti-hcv g2 elecsys e2g 300 assay yielded a result of 0.0307 coi (non-reactive).A repeat test on (b)(6) 2023 produced a result of 0.0310 coi (non-reactive).Competitor testing of the same sample included abbott, which yielded a result of 6.65 s/co (reactive), and autobio, which yielded a result of 1.935 s/co (reactive).
 
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer with serial number (b)(6).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.The sample was subsequently tested using two immunoblot methods: inno-lia fujirebio and recomline mikrogen.The inno-lia result was indeterminate or negative, while the recomline result was clearly negative.Both immunoblots showed only one signal band against the ns3 antigen, which was interpreted as indeterminate or negative according to the respective instructions for use (ifus).The non-reactive result obtained with the elecsys anti-hcv ii assay was considered correct based on confirmatory testing using two immunoblot methods.A review of quality control data indicated that results were within specifications at the time of testing.However, calibration data was not provided for review.The discrepancy between the elecsys anti-hcv ii assay and competitor assays (abbott and autobio) could not be fully clarified without additional follow-up samples or confirmatory analysis of the competitor assay results.The investigation concluded that the elecsys anti-hcv ii assay result was accurate, and no product issue was identified.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23075189
Report Number1823260-2025-03018
Device Sequence Number21331392
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07026889190
Device Lot Number637863
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown